MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694)
Date of Event 02/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Background / case identification: in may 2026, cutera received a customer inquiry referencing a previously reported adverse event and identified a historical adverse event report originally received in february 2022.The inquiry did not include new clinical information, and reassessment identified no additional event details.Reported clinical event: based on information provided by the clinic owner/device operator, the patient reportedly underwent trusculpt treatment to the lower abdomen in (b)(6) 2022.The patient reportedly developed a burn with blistering that progressed from a fluid-filled blister to an open wound that reportedly deepened and later became infected.Reported medical management included topical silver sulfadiazine (silvadene), antibiotic ointment, and professional wound care, including treatment by a wound care nurse and evaluation through a wound care clinic.The reported outcome was scar formation.Based on the reported need for professional intervention, the event was assessed as moderate in severity.Available information: information regarding treatment parameters, procedural details, timing of interventions, scar dimensions, duration, current status, and supporting medical documentation was not available.Historical investigation findings: investigation records from 2022 documented that treatment was reportedly performed over a preexisting surgical scar and that the handpiece placement was centered vertically over the scar with limited separation from an adjacent application.These conditions were documented as not consistent with the trusculpt instructions for use and were considered factors that may have contributed to the reported outcome.Reassessment identified no information that changed the original conclusions.Follow-up information: in may 2026, the clinic owner reported that no additional treatments had been performed using the system following the reported event.Mdr reassessment and reporting determination: the historical complaint file and available documentation were retrospectively reviewed under current complaint handling and mdr procedures and applicable requirements under 21 cfr part 803.Based on available information, cutera determined the event meets criteria for submission of an mdr.Documentation supporting the original 2022 reportability determination was unavailable or insufficient to confirm the basis for the prior non-reportable decision.No new clinical information was identified, and personnel involved in the original assessment are no longer in the same roles; therefore, additional clarification could not be obtained.This mdr is being submitted as a delayed report following retrospective reassessment of the historical complaint record to support post-market surveillance documentation and regulatory compliance.Additional assessment: since 2022, complaint handling and mdr evaluation processes have been updated independently of this complaint.Based on available information, no broader quality, manufacturing, labeling, training, or device performance concern was identified.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575500
MDR Report Key25337719
Report Number2954354-2026-00002
Device Sequence Number14794678
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711211201
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite